Save a life from an opioid overdose…Learn how to administer NARCAN
NARCAN (or Naloxone) is a nasal spray medication that temporarily reduces the effects of an opioid overdose. It is the best way to give a person a second chance at life and recovery.
Signs of an opioid overdose include:
- Being unconscious
- Slow, labored, or stopped breathing (most critical)
- Cold or clammy skin
- Lips or fingernails turning blue or gray
- Pinpointed pupils
- Making snoring or gurgling sounds
- A rigid body
Getting trained in the correct way to administer NARCAN is easy.
Watch this video about how to administer NARCAN (or Naloxone):
Request a Free NARCAN kit
Fill out the request form below and receive your NARCAN kit in the mail within 3-5 business days.
The kit will be mailed in an unmarked box to protect your privacy. This is a New York State OASAS grant-funded distribution model. Our network is restricted to kit distribution within New York State ONLY. Additional resources are available at https://www.narcan.com/public-service-resources/
The NARCAN kit includes:
- 2 Doses of NARCAN
- A Rescue Breathing Mask
Information is strictly confidential and will only be shared with the provider that you select
- Friends of Recovery of Delaware and Otsego Counties (FORDO)
- BRiDGES of Madison County
- Prevention Council of Hamilton, Fulton, and Montgomery
- Catholic Charities of Herkimer County
Some important facts to know about carrying and administering NARCAN
- Anyone can give naloxone to a person who may be overdosing, even if you don’t know what they have overdosed on.
- Remember to first assess the scene for safety and make sure it’s free of needles.
- Put on gloves prior to administering NARCAN if you have them.
- Store at room temperature 68°F to 77°F (20°C to 25°C). Do not freeze or expose to excessive heat above 104°F. Protect from light.
- It can be used on pregnant women.
- It is safe to keep around children.
- You can get it from a pharmacy or local health department without a personal prescription, often for free. Be sure to inquire about the Narcan Co-payment Assistance Program (N-CAP)